‘It is a huge issue’: 145 fentanyl-related deaths in Alberta so far in 2015
That’s right, 145 dead Albertans in SIX MONTHS! In 2014, there were 120 fentanyl-related deaths in Alberta
- Fentanyl is a synthetic opiate narcotic, a prescription drug used primarily for cancer patients in severe pain.
- It is 50 to 100 times more toxic than morphine.
- Heroin, cocaine, oxycodone and other drugs can be cut with fentanyl, in powder, liquid or pill form.
- Non-pharmaceutical fentanyl is created with varying toxicities and is often combined with caffeine, heroin and methamphetamine.
- Drug dealers may sell fentanyl as fake oxycodone. Buyers may think they’re getting oxycodone, but they’re getting another opioid drug that has fentanyl and other substances in it.
You can’t see it, smell it or taste it
If someone is displaying these symptoms, call 9-1-1 immediately
Symptoms of a fentanyl overdose include:
- Severe sleepiness
- slow heartbeat
- shallow breathing
- trouble breathing
- cold and clammy skin
- trouble walking or talking
Sharing what you know may just save someone special!
Get to know the enemy, because fentanyl is definely not your friend